MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 4F DL MBPLUS (3CG); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 4F DL MBPLUS (3CG); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Failure to Infuse (2340)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The manufacturer has received the sample and is pending evaluation.Results are expected soon.A batch history review (bhr) of regv0508 showed one other similar product complaint(s) from this batch number.The complaints for this batch number have been reported from the same facility.
 
Event or Problem Description
It was reported by the customer, "seven days after insertion line kinked.On (b)(6) 2023 discussed with unit rn picc line now drawing blood and very hard to flush.Picc was declotted on (b)(6).Patient and mom state line is very positional and occluding often.Recommend chest xray with left arm included to check for kinks in line.Picc was rewired." no other information was provided.
 
Event or Problem Description
It was reported by the customer, "seven days after insertion line kinked.On (b)(6) 2023 discussed with unit rn picc line now drawing blood and very hard to flush.Picc was declotted on (b)(6) 2023.Patient and mom state line is very positional and occluding often.Recommend chest xray with left arm included to check for kinks in line.Picc was rewired." no other information was provided.Additional information received on 2/28/2023: it was reported by the customer "catheter was secured with securacath.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported by the customer, "seven days after insertion line kinked.On (b)(6) 2023 discussed with unit rn picc line now drawing blood and very hard to flush.Picc was declotted on (b)(6) and (b)(6).Patient and mom state line is very positional and occluding often.Recommend chest xray with left arm included to check for kinks in line.Picc was rewired." no other information was provided.Additional information received on 2/28/2023: it was reported by the customer "catheter was secured with securacath.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of difficulty infusing through the catheter was confirmed but the cause is unknown.Two radiographic images were returned for evaluation.The first image was a coned down ap image of the left elbow while the second image was an ap image of the chest that included the left elbow.The implicated product was a 4fr d/l powerpicc provena catheter with its tip overlaying the svc.It is possible that the tip of the catheter was occluded due to its location against the svc sidewall.In addition, a loop in the catheter was seen at the skin entrance site which likely resulting in a catheter kink.A small bend was also noted in the catheter line, at the costoclavicular junction.It is possible that the difficulty infusing through the catheter was caused either by the tip location or due to a kink/bend in the line.It was reported that the occlusion was positional, which could be explained by either of these issues.It is possible that the loop in the catheter was due to placement or securement.The ifu states, ¿avoid placement or securement of the catheter where kinking may occur, to minimize stress on the catheter, patency problems or patient discomfort.¿ and ¿avoid sharp or acute angles during implantation which could compromise the patency of the catheter lumen.¿ a review of the manufacture quality and inspection records for the specific lot involved found no potentially related issues encountered during the manufacture and assembly of that product lot.The report of difficulty infusing the catheter has been documented and will be monitored as part of complaint trending.H3 other text: evaluation findings are in section h11.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported by the customer, "seven days after insertion line kinked.On (b)(6) 2023, discussed with unit rn picc line now drawing blood and very hard to flush.Picc was declotted on (b)(6) and (b)(6).Patient and mom state line is very positional and occluding often.Recommend chest xray with left arm included to check for kinks in line.Picc was rewired." no other information was provided.Additional information received on 2/28/2023: it was reported by the customer "catheter was secured with securacath." additional information received on 5/25/2023: catheter inserted 7cm above the antecubital fossa with 5cm left external to the patient.

Brand Name
POWERPICC PROVENA 4F DL MBPLUS (3CG)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla olsen
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16475589
Report Number3006260740-2023-00635
Device Sequence Number15266431
Product Code LJS
UDI-Device Identifier00801741154744
UDI-Public(01)00801741154744
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K180548
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberN/A
Device Catalogue NumberS1274108D1
Device Lot NumberREGV0508
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2023
Supplement Date Received by Manufacturer02/28/2023
05/17/2023
05/25/2023
Initial Report FDA Received Date03/02/2023
Supplement Report FDA Received Date03/27/2023
05/23/2023
05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age17 YR
Patient SexUnknown
Patient Weight49 KG